Constrained and unconstrained rearrangement minimization problems related to the p-Laplace operator

Behrouz Emamizadeh*, Yichen Liu

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

16 Citations (Scopus)


In this paper we consider an unconstrained and a constrained minimization problem related to the boundary value problem -Δp u = f in D, u = 0 on ∂ D. In the unconstrained problem we minimize an energy functional relative to a rearrangement class, and prove existence of a unique solution. We also consider the case when D is a planar disk and show that the minimizer is radial and increasing. In the constrained problem we minimize the energy functional relative to the intersection of a rearrangement class with an affine subspace of codimension one in an appropriate function space. We briefly discuss our motivation for studying the constrained minimization problem.

Original languageEnglish
Pages (from-to)281-298
Number of pages18
JournalIsrael Journal of Mathematics
Issue number1
Publication statusPublished - Feb 2015

Cite this